Advertisement

Mathematical Foundations of Computer Science

Sets, Relations, and Induction

  • Peter A. Fejer
  • Dan A. Simovici

Part of the Texts and Monographs in Computer Science book series (MCS)

Table of contents

  1. Front Matter
    Pages i-x
  2. Peter A. Fejer, Dan A. Simovici
    Pages 1-22
  3. Peter A. Fejer, Dan A. Simovici
    Pages 23-125
  4. Peter A. Fejer, Dan A. Simovici
    Pages 127-175
  5. Peter A. Fejer, Dan A. Simovici
    Pages 177-337
  6. Peter A. Fejer, Dan A. Simovici
    Pages 339-416
  7. Back Matter
    Pages 417-428

About this book

Introduction

Mathematical Foundations of Computer Science, Volume I is the first of two volumes presenting topics from mathematics (mostly discrete mathematics) which have proven relevant and useful to computer science. This volume treats basic topics, mostly of a set-theoretical nature (sets, functions and relations, partially ordered sets, induction, enumerability, and diagonalization) and illustrates the usefulness of mathematical ideas by presenting applications to computer science. Readers will find useful applications in algorithms, databases, semantics of programming languages, formal languages, theory of computation, and program verification. The material is treated in a straightforward, systematic, and rigorous manner. The volume is organized by mathematical area, making the material easily accessible to the upper-undergraduate students in mathematics as well as in computer science and each chapter contains a large number of exercises. The volume can be used as a textbook, but it will also be useful to researchers and professionals who want a thorough presentation of the mathematical tools they need in a single source. In addition, the book can be used effectively as supplementary reading material in computer science courses, particularly those courses which involve the semantics of programming languages, formal languages and automata, and logic programming.

Keywords

algorithms automata formal language formal languages logic program verification semantics

Authors and affiliations

  • Peter A. Fejer
    • 1
  • Dan A. Simovici
    • 1
  1. 1.Department of Math and Computer ScienceUniversity of Massachussetts at BostonBostonUSA

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4612-3086-1
  • Copyright Information Springer-Verlag New York 1991
  • Publisher Name Springer, New York, NY
  • eBook Packages Springer Book Archive
  • Print ISBN 978-1-4612-7792-7
  • Online ISBN 978-1-4612-3086-1
  • Series Print ISSN 0172-603X
  • Buy this book on publisher's site